Reply To: Emotional Outbursts — Help!

Home Welcome to the ADDitude Forums For Parents Behavior & Discipline Emotional Outbursts — Help! Reply To: Emotional Outbursts — Help!

#68369
Consider
Participant

I am 27 year old female, and I also display this type of behavior you are describing. I constantly apologize, get hotheaded (not to the point of throwing or hurting anyone, just adding that in), but am generally kind and laid-back. Once I erupt like a volcano, I don’t know who I am or why it got to this point. I have to be alone to cry it out. Most of the time it stems from my low self-esteem, I struggle with what Dr. Amen called the ANTs, the Automatic Negative Thoughts. I think very negative about myself and the world seems sometimes dark and my faith in others tends to be on the low side.

I am currently married and my husband (29) also had ADHD and he also gets into tiny bits of anger during something mostly he can’t control. He feels guilty however, and apologizes but not as much as I do! He chills out however, when he takes L-Theanine. Nothing bothers him then, even losing in a video game, and when I get upset, he comforts me. He tells me, “It’s like all the junk in my head, all the stress, everything vanished! I love you!”. L-Theanine saved that side of the marriage.

I am on L-Tyrosine, DPA, and sometimes GABA to control my dark thoughts, and I will take L-Theanine periodically but not as much as my husband as it puts me to sleep. I will say this, it does get easier as time passes. Your son definitely needs something to calm him down to think rationally, to clear his mind, which sometimes is easier said than done. I was on medication and hated it, as it made my rages a lot worse. Strattera, the medication I think it was called, caused me to once almost raise my fist at someone and after that, I never touched that medicine again.

Everyone is different even with ADHD, and I hope your son gets the treatment and is generally happier and more confident. I am still struggling a bit, but it’s nowhere near what it was before my supplement regimen.